Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 9, 2021, 3:32 PM MST for La Paz County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 3:32 PM MST (22:32 UTC)
- Expired
- Aug 9, 2021, 4:15 PM MST
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Hail
- 0.00 in
- Wind
- 55
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 169 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WWUS85 KPSR 092232
SPSPSR
Special Weather Statement
National Weather Service Phoenix AZ
332 PM MST Mon Aug 9 2021
AZZ533-092315-
Central La Paz AZ-
332 PM MST Mon Aug 9 2021
...A strong thunderstorm will impact portions of north central La Paz
County through 415 PM MST...
At 331 PM MST, Doppler radar was tracking a strong thunderstorm near
Bouse, or 16 miles southeast of Parker, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bouse.
This includes the following highways...
AZ Route 72 between mile markers 15 and 33.
AZ Route 95 between mile markers 123 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3374 11402 3389 11425 3413 11412 3412 11387
3389 11392
TIME...MOT...LOC 2231Z 211DEG 15KT 3397 11407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
AJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:22 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 9, 2:22 PM MST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 222 PM MST Mon Aug 9 2021 && .SYNOPSIS... A low pressure disturbance moving into Arizona from the south will bring moisture, cooler temperatures and increasing chances of storms and precipitation, especially Monday night and Tuesday. Persistent humid conditions through the week should help to maintain decent storm chances and below normal high temperatures. && .DISCUSSION... The inverted trof that has been moving steadily northward across SE AZ this morning did set off an area of scattered showers/TS across parts of NW Pinal County this morning as well as spread an area of dense overcast across the rest of S-central AZ. Some locations in the Casa Grande area measured as much as 1.00 inch of area, which did produce some localized flood/running washes, but most locations saw much less, with the fact majority of the Phx metro seeing nothing at all. The shower/TS activity has greatly diminished over the last couple of hours, with perhaps just a sprinkle or two at the present time. A secondary impact of all of the cloudiness is to greatly retard sfc heating over most of south-central AZ, with KPHX just now reaching 90 degrees at this hour. Models remain in good agreement on the inverted trough continuing to move steadily NNW through S-Central AZ this afternoon/evening, then into SW AZ/SE AZ late tonight/early Tue. Current HRRR and HREF model output continues to be very consistent in developing showers/TS over the Rim.Gila County this afternoon, then move them slowing into the lower elevations of S-central AZ during the mid/late evening hours as steering flow aloft becomes more ENE-ly ahead of the inverted trof. The HREF emsemble max wind gusts are showing 4-hr max wind speed probs of >30 kts rising up into the 50-70% range this evening across S-central and SW AZ, so gusty winds definitely look to be a threat. However, locally heavy rain looks to be a greater threat, as PWATS's have risen into the 1.80-2.00 inch range. HREF max 3-hr QPF probs of >1.00 inch rise up above 50% this evening across northern/NW Maricopa County, with values remaining aoa 30% into part of La Paz/Yuma Counties later this evening. WPC has issued a MPD this afternoon/evening for much of S-central AZ, with the most favored area being over Gila and extreme northern Maricopa County. The latest HRRR model output shows a continued threat for heavy rain late tonight/early Tue morning across SW AZ, with lesser threats across SE CA Tue morning. As far as Tuesday is concerned, there seem to be a strong signal that convective activity will be significantly less than today/tonight as the steering flow aloft becomes a less-favorable SW- ly one and the airmass stabilizes somewhat behind the inverted trof, as it continues to lift N-ward into NW AZ/southern NV and weakens. However, a very moist airmass will allow any storm that form to be very efficient rain producers with localized flash flooding possible. The Clusters continue to hold a decent mix of signals for recurring storms and showers, on and off, for the later half of the week and into the weekend. They still favor anomalous high pressure repositioning further to the N and NW of the region which would give easterly waves and inverted troughs in N MX continued better access to S-Cent AZ. However there is still plenty of uncertainty on the timing and position of any storms moving into the region during that time. For now NBM POPS favor 20-30% for the second half of the week and 40% into the weekend with occasional moderate amounts of WPC QPF. For SE CA POPS fall off and temperatures warm for the later part of the week before storm chances increase again into the low double digits this weekend. The moderating effect that the increase in moisture and increasing thick cloud cover will have on temperatures starts today with highs likely remaining at/below normal for the next several days. && .AVIATION...Updated at 1755Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Complicated forecast scenario unfolding today across the Phoenix metro area. Area of showers has mainly passed to the south across Pinal County, but has brought substantial cloud cover to all terminals. Expecting this to gradually thin out through the afternoon with shower coverage diminishing by 19Z. Winds are expected to generally shift out of the southwest to west by early afternoon, but periods of variability are likely until then given the presence of showers. Still high confidence (70%) in an outflow boundary pushing in from the northeast this afternoon as thunderstorms develop over the Mogollon Rim, with current timing estimated between 03-04Z. Wind gusts up to 25 kt will be possible. Much less certain is the potential for thunderstorm development over the Phoenix metro (20-30%), especially given the presence of cloud cover this morning. Higher chances exist along the northern and eastern fringes. Have maintained VCTS in the TAFs to account for possible thunderstorm activity. There's also a chance for showers (30-50%) persisting overnight with the potential to affect any terminal. CIGs could fall to the 8-10k foot range during this period. Precipitation potential is much more uncertain by Tuesday afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: The biggest potential aviation impacts are related to the potential for overnight convection and outflows moving in from the east. Higher confidence at KBLH for VCSH and potentially VCTS and stronger outflow winds in the 08-12Z period with gusts to 25 kt possible from the east, and a 30-40% chance precipitation directly affects the terminal. At KIPL, much lower confidence in an outflow boundary surviving that far west, along with the potential for shower or thunderstorm activity. If it did occur, it would likely be in the 13-17Z period. Otherwise, winds will generally follow a south to southeast component, with any outflows likely to feature an easterly component. Lower CIGs near 10k feet could materialize at KBLH if shower activity is more widespread than anticipated. && .FIRE WEATHER... Wednesday through Sunday: Highs over S-cent AZ will settle a few degrees below normal and near normal in western areas. Storm chances continue through the weekend. RH values also remain elevated with periodic influxes of moisture and below normal temperatures in most places. Min RH will remain above 20-30% in all areas except for the drier parts of SE CA where they will fall into the upper teens possibly on Thu and Fri. Apart from thunderstorms expect mostly light winds favoring normal diurnal patterns through the period. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Percha/Sawtelle AVIATION...Rogers FIRE WEATHER...Sawtelle
In the hours before
Special weather statement, Aug 9, 3:32 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
332 PM MST Mon Aug 9 2021
AZZ533-092315-
Central La Paz AZ-
332 PM MST Mon Aug 9 2021
...A strong thunderstorm will impact portions of north central La Paz
County through 415 PM MST...
At 331 PM MST, Doppler radar was tracking a strong thunderstorm near
Bouse, or 16 miles southeast of Parker, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bouse.
This includes the following highways...
AZ Route 72 between mile markers 15 and 33.
AZ Route 95 between mile markers 123 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3374 11402 3389 11425 3413 11412 3412 11387
3389 11392
TIME...MOT...LOC 2231Z 211DEG 15KT 3397 11407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
AJThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:37 PM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Aug 8, 6:06 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 8, 6:21 PM MST | Dust Storm Advisory | PSR | La Paz, Maricopa | 54 min |
| Aug 8, 6:28 PM MST | Flash Flood Warning | PSR | La Paz | 4 hr |
| Aug 8, 6:46 PM MST | Special Weather Statement | PSR | La Paz | 44 min |
| Aug 8, 7:51 PM MST | Areal Flood Advisory | PSR | La Paz | 114 min |
| Aug 9, 6:20 AM MST | Special Weather Statement | PSR | Pinal | 55 min |
| Aug 9, 7:56 AM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Aug 9, 2:57 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 9, 4:11 PM MST | Special Weather Statement | PSR | 49 min | |
| Aug 9, 4:30 PM MST | Flash Flood Warning | PSR | La Paz | 4 hr |
| Aug 9, 1:44 PM MST | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Aug 9, 2:38 PM MST | Flash Flood Warning | PSR | Riverside, San Bernardino | 3 hr |
| Aug 9, 3:26 PM MST | Areal Flood Advisory | PSR | Riverside | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.